What a Pill

Standard

These past few weeks have been pretty nasty for me health-wise. But it seems I have found the cause for some of the problems and I couldn’t be more grateful!!!

Several weeks ago, I began having some very uncomfortable and startling symptoms.  My heart rate, which is typically 65-75, started averaging around 85-90. And yes, for me, this is very noticeable and uncomfortable. When you have SVT, you are VERY aware of your heart rate without even taking your pulse. I also started having many more PVCs (what feels like a skipped beat) and constant adrenaline surges. And to make matters worse, I went from my regular crappy 5 hours of sleep a night to 2-3 hours each night. I would jolt awake whenever my body would start to go into a deep sleep. I was fucking miserable!!

My Dr. prescribed trazodone to help me sleep. I took a low dose the first night and my heart went INSANE. Not only was I having more PVCs than usual, I started getting them every 4th beat for HOURS. And I was tachycardic off and on throughout the night. Oh, and I didn’t sleep a wink. It was awful and I will never take it again. It has been known to have some heart rhythm side effects, so screw that noise. Anyway, my cardiologist had me come in for an EKG the next day and it was fine as the med wore off. But she said that my decision to never take it again was probably a good one.

During this time (and a little while before), I started a pretty strict diet. I was measuring and logging everything I ate – staying around 1200 calories a day. I also started exercising 50+ mins per day instead of my typical 30-40. During those weeks, even with large calorie deficits, I couldn’t lose even  1/2 of a pound. It was very discouraging.

Okay, so…I have been taking a beta blocker called metroprolol for over 8 years for my arrhythmia. It has worked great. I have taken the same dose and same brand forever. Suddenly, a few days ago, I realized that my symptoms started when my Dr. ordered a different brand. Same dose and active ingredient, but it was a different manufacturer and formulation. I have heard of this happening to others, but I never thought the difference could be THAT severe.

I had a few older ones left over and went back to taking those. Within two days, the adrenaline surges were gone, heart rate was down and the past two nights I have slept 6 hours each (with some interruption but nothing compared to previous weeks). Sleeping 6 hours after days and days of only 2 or 3 is like eating a feast after being stranded on an island with only snackable bugs. I am still on the look out for the perfect ear plugs but those and the mask do help as well.

I called the pharmacist and she said she also has a bad reaction if the brand of her medication is changed and she sent a med change request form to my Dr. right away. Wow! I wasn’t crazy! Well, in this case anyway.

So another weird thing about this…and I am not sure how it relates…but something odd happened with my weight. Those weeks of working so hard, being so strict and losing nothing, even with such a significant calorie deficit, was depressing. This past week, I didn’t exercise AT ALL. I mean, with only 2 hours of sleep, screw that. I also didn’t log my food or cut out carbs. I suddenly lost 6 pounds. In ONE week. It makes no friggin sense.

Also, around the time of the change, my muscle relaxer (given for severe muscle tightness/spasm and pain) just stopped working. I am not sure if this is related as well, but I may give it another try.

I absolutely am shocked that such a thing could make such a life altering difference. I really hate having such a sensitive body. And God help me if they ever stop making this brand of my medication. Wowzers. That SUCKED. Yea, I still have my other issues and we are in the process of figuring all that shit out. But holy hell I am so glad I can at least feel a little better while I limp around aching and moaning.

Advertisements

About Heather Rayne

I am a mom, wife, writer, volunteer, eater of food, lover of animals and avid TV enthusiast. I am opinionated, honest, compassionate and sensitive. I can also be difficult, hard headed and emotional. I consider myself to have a great sense of humor and am very attracted to that in others. I am striving to live an authentic life. I am attempting to learn how to find happiness in the now. I always have hope to be a better person. That being said - I can be vulgar, negative and even a little bitchy at times. I say what I mean and my filter is often dysfunctional. With me, what you see is what you get. I have strong opinions and am quick to speak my mind. This can cause problems from time to time but I do not ever intend to hurt or offend anyone. With that - be warned. I do hope you enjoy my site. Thanks for visiting and have a swell day.

2 responses »

  1. PVCs are incredibly disturbing when you are aware of them. I have had them for about 7 years, they increase with hormonal surges. I have a wonderful cardiologist who assures me they are harmless but I am, like you, one of the lucky few who is extremely sensitive in feeling and being aware of them. My cardiologist also thinks mine are definitely linked to hormones. I have had more of them this last week than in several months, a flutter this time instead of the annoying pause. I am nearing menopause and I am sure everything is out of whack. Hang in there, I do my best to ignore them until one pops up and reminds me why I dislike the feeling so much.

  2. If you’ve heard this before good. You need to find a certified natural practitioner with knowledge in your field of needs. Conventional medicine, mainly due to the for-profit base, is out of touch with any cure or remedy that does not come from Big Pharma. I share this with love of us who need to deeply research and know FDA & CDC to not have our backs covered anymore, if ever they once did. Hope this will be of help and hope you find the honest and wise treatment you are in need of. I will read your posts, follow, and hope to be of some help.

What's on your mind?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s